Colorado, 2025Drought in Colorado, June 1 to 30, 2025
June 1 to 30, 2025 · NWS GJT · 11 events in 11 counties and zones
Conditions ran warmer than normal in the month of June, but enough moisture made it into eastern Utah and western Colorado to at least prevent a significant worsening of the drought. However, there was very little improvement in terms of the extent of Extreme (D3) Drought, with all the zones that began the month with Extreme (D3) Drought conditions also finishing the month with them.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Conditions ran warmer than normal in the month of June, but enough moisture made it into eastern Utah and western Colorado to at least prevent a significant worsening of the drought. However, there was very little improvement in terms of the extent of Extreme (D3) Drought, with all the zones that began the month with Extreme (D3) Drought conditions also finishing the month with them.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at May 31, 10:26 PM MST, 1 hour 34 minutes earlier. Its key messages:
- Temperatures continue well above normal today and tomorrow, before cooling going into the work week.
- Isolated afternoon showers and thunderstorms continue on the terrain mostly along the Divide today and tomorrow, with some producing gusty winds and occasional lightning.
- A surge of deep subtropical moisture is expected to arrive Monday producing widespread rainshowers and thunderstorms. Localized flash flooding is still a concern.
Area forecast discussion, May 31, 10:26 PM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1126 PM MDT Sat May 31 2025
.KEY MESSAGES...
- Temperatures continue well above normal today and tomorrow,
before cooling going into the work week.
- Isolated afternoon showers and thunderstorms continue on the
terrain mostly along the Divide today and tomorrow, with some
producing gusty winds and occasional lightning.
- A surge of deep subtropical moisture is expected to arrive
Monday producing widespread rainshowers and thunderstorms.
Localized flash flooding is still a concern.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 121 PM MDT Sat May 31 2025
A ridge of high pressure currently extends from the Great Basin to
the Northern Plains. This ridge is supporting well above normal
temperatures with a several desert valleys hitting the 90s and
mountain towns reaching the 80s. There is still sufficient mositure
for showers and storms on the high terrain this afternoon. Like
yesterday subsidence from the ridge looks to limit the coverage once
again. Gusty outflow winds from virga and a stray lightning strike
are the primary threats from these storms, which dissipate this
evening. Tomorrow the ridge begins to break down as one shortwave
moves down the West Coast and another wave lifts northeastward over
the Desert Southwest. We will see an increase in southwest flow,
perhaps a slight uptick in moisture and less subsidence. This should
result in a minor increase in coverage of afternoon showers and
storms. Although coverage stays isolated to scattered at best.
Similar to today gusty winds will be the primary threat. Midlevel
temperatures will still be warm in fact we may be a degree or two
warmer than today.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 121 PM MDT Sat May 31 2025
A closed low passing to our south Monday morning will lift a frontal
boundary into the CWA Monday. As discussed here recently, this low
is bringing along a generous supply of extratropical moisture. PWATs
in excess of 250 percent of climatology are expected for southeast
Utah and southwest Colorado. Precipitation will lift across the CWA
throughout the day Monday. A few outputs suggest 24 hour rainfall
totals in excess of 1 inch. This remains a tricky forecast with
timing and precipitation intensity. Given the excess of moisture and
the potential for heavy rain, pretty much the entire CWA will remain
in WPC's Marginal Risk status for excessive rainfall. The biggest
threat to flash flooding will lie in convective initiation. A steady
stratiform rain event Monday morning could squash afternoon
instability pretty easily. However, this would come with its own
uncertainty. For now, it would be best to assume a few convective
showers/thunderstorms will bring local drainages, arroyos, slot
canyons, etc. a risk of flooding. Some of the heaviest moisture will
lift across the northern mountains Monday evening. Things will dry
out west of the UT line by then too thanks to a weak bit of
subsidence building back in overnight. Showers will likely hang on
along the Continental Divide into Tuesday.
Another upper level disturbance moves across the Southwest Tuesday.
While this one packs less moisture, PWATS remain nearly 200 percent
of normal around the Four Corners. Saturated soils could create some
additional high water concerns Tuesday too. Models hold onto broad
cyclonic flow across the west Wednesday and beyond. This should keep
unsettled afternoon conditions alive next week. Recycled moisture
will get a lift from orographics each afternoon, keeping showers and
thunderstorms in the forecast each day. A digging upper trough will
push flow more southwesterly by week's end and drive temperatures
back upward. Temperatures, next week, will trend near to below
normal with the cloud cover and frequent shower activity. Critical
fire weather remains absent as well, thanks to the surging RH values
and light winds.
&&
.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1110 PM MDT Sat May 31 2025
Expect VFR conditions across the region through the TAF period
with light winds overnight becoming generally breeze southwest
winds after 18Z. Look for isolated showers and thunderstorms
developing on the terrain mostly along Colorado Divide from the
I-70 corridor south. Included PROB30 in KEGE, KASE, KGUC, KMTJ,
KTEX and KDRO through the afternoon. Gusty outflow winds from
virga and a stray lightning strike are the primary threats from
these storms.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...None.
UT...None.
&&
SHORT TERM...KJS
LONG TERM...LTB
AVIATION...DB
Hazardous weather outlook, May 31, 2:49 AM MST, 21 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
349 AM MDT Sat May 31 2025
COZ001>014-017>023-UTZ022>025-027>029-011000-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-Upper Gunnison River Valley-
Uncompahgre Plateau and Dallas Divide-Northwest San Juan Mountains-
Southwest San Juan Mountains-Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
349 AM MDT Sat May 31 2025
This Hazardous Weather Outlook is for northwest Colorado, southwest
Colorado, west central Colorado, east central Utah, northeast Utah
and southeast Utah.
.DAY ONE...Today and tonight.
Isolated afternoon showers and thunderstorms will develop over the
higher terrain today, mostly along the Divide. The primary threats
from these storms will be lightning, and gusty outflow winds 40 to 50
mph. Showers quickly diminish early this evening with quiet
conditions returning overnight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Isolated afternoon showers and thunderstorms continue Sunday over
the higher terrain along the Divide. Gusty winds, lightning, and
small hail can be expected with these storms. Remnants of Tropical
Storm Alvin moves up into the region Monday through midweek bringing
widespread showers, scattered thunderstorms and a possible threat of
localized flash flooding in areas prone to heavy runoff.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Drought, Grand Valley
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Grand Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
The month started with Extreme (D3) Drought conditions covering around half of the zone. Some minor improvement occurred around the 10th of the month, where the extent of Extreme (D3) Drought rescinded to cover only about a quarter of the zone.
Drought, Debeque to Silt Corridor
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Debeque to Silt Corridor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
Only a small portion of the far western end of the zone is analyzed as having Extreme (D3) Drought conditions. This area remained unchanged throughout the month of June.
Drought, Grand and Battlement Mesas
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Grand and Battlement Mesas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.159, -108.078 (the zone’s center; the record gives no point)
Drought conditions remained unchanged through the month of June, with Extreme (D3) Drought conditions covering most of the zone.
Drought, Gore and Elk Mountains/Central Mountain Valleys
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Gore and Elk Mountains/Central Mountain Valleys forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 39.481, -107.172 (the zone’s center; the record gives no point)
Extreme (D3) Drought conditions only exist along the far western portions of this zone. However, that area of Extreme (D3) Drought remained largely unchanged throughout the month of June.
Drought, Central Gunnison and Uncompahgre River Basin
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Central Gunnison and Uncompahgre River Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.737, -107.907 (the zone’s center; the record gives no point)
The majority of the zone has been analyzed as having Extreme (D3) Drought conditions, and this situation did not change appreciably during the month of June.
Drought, West Elk and Sawatch Mountains
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- West Elk and Sawatch Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.643, -107.721 (the zone’s center; the record gives no point)
Extreme (D3) Drought conditions have only been analyzed along the far northwestern portion of the zone. However, that area remained largely unchanged during the month of June.
Drought, Upper Gunnison River Valley
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Upper Gunnison River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.535, -107.650 (the zone’s center; the record gives no point)
Extreme (D3) Drought conditions have only been analyzed along the far northwestern corner of the zone. However, these conditions remained largely unchanged during the month of June.
Drought, Uncompahgre Plateau and Dallas Divide
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Uncompahgre Plateau and Dallas Divide forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.488, -108.155 (the zone’s center; the record gives no point)
Extreme (D3) Drought has been analyzed as covering the middle half of the zone. This coverage remained largely unchanged through the month of June.
Drought, Southwestern San Juan Mountains
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Southwestern San Juan Mountains forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.594, -107.912 (the zone’s center; the record gives no point)
The sliver of Extreme (D3) Drought that has persisted along the very southern Divide in the San Juans has remained unchanged through the month of June.
Drought, Paradox Valley / Lower Dolores River Basin
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Paradox Valley / Lower Dolores River Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.294, -108.414 (the zone’s center; the record gives no point)
Extreme (D3) Drought conditions has been analyzed across more than half of the zone, and this area remained largely unchanged through the month of June.
Drought, Four Corners / Upper Dolores River Basin
- When
- June 1, 12:00 AM MST to June 30, 11:59 PM MST
- Where
- Four Corners / Upper Dolores River Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 37.698, -108.507 (the zone’s center; the record gives no point)
Extreme (D3) Drought conditions have been analyzed across the far northern portion of this zone. This area of Extreme (D3) Drought remained largely unchanged through the month of June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 1 to 4, 20257 deaths · 2 events
- Hail and Damaging Winds in Texas, June 1, 202515 injured · $2.6 million · 3 in hail · 90 events
- Heat in Arizona, June 1 to 4, 20252 deaths · 2 events
- Drought in Texas, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202522 events
- Drought in Nebraska, June 1 to 30, 202519 events
- Drought in New Mexico, June 1 to 30, 202519 events
- Drought in Arizona, June 1 to 30, 202513 events
- Damaging Winds and Lightning Strike in Arizona, June 1 to 2, 2025$15,000 · 3 events
- Drought in Montana, June 1 to 30, 202510 events
- Drought in Nebraska, June 1 to 30, 20259 events
- Wildfire in Arizona, June 1 to 13, 20251 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1270386, 1270388, 1270390, 1270392, 1270393, 1270397, 1270398, 1270399, 1270401, 1270402, 1270404.